Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 38, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 14, 2018, 8:41 AM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2018, 8:41 AM CDT (13:41 UTC)
- Expired
- Apr 14, 2018, 9:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:13 AM CDT | TSTM WND DMG | Bayou Vista, LA | EOP POSTED ON SOCIAL MEDIA AND REPORTED ROOF DAMAGE TO THE PLANTAION INN AS WELL AS MULTIPLE HOMES IN BAYOU VISTA. |
| Apr 14, 9:13 AM CDT | TORNADO 0 | 1 S Bayou Vista, LA | A WEAK TORNADO BRIEFLY TOUCHED DOWN NEAR THE PLANTATION HOTEL, UPLIFTING A LARGE SECTION OF THE ROOF AND BREAKING MULTIPLE ROOM WINDOWS. THE TORNADO CONTINUED SOUTHEAST ACROSS US 90 INTO THE MARSH AND DISSIPATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 6:57 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.6
The text
As transmitted.
740
WUUS54 KLCH 141341
SVRLCH
LAC045-099-101-141445-
/O.NEW.KLCH.SV.W.0038.180414T1341Z-180414T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
841 AM CDT SAT APR 14 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Northeastern Iberia Parish in south central Louisiana...
St. Mary Parish in south central Louisiana...
Southeastern St. Martin Parish in south central Louisiana...
* Until 945 AM CDT.
* At 840 AM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Pierre Part to 8 miles east of Burns
Point, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Morgan City, Franklin, Patterson, Jeanerette, Berwick, Bayou Vista,
Stephensville, Burns Point, Baldwin, Ellerslie, Patterson Memorial
Airport, Charenton, Amelia and Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado, go at once into a
small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 200 PM CDT for south central
Louisiana.
LAT...LON 2961 9118 2955 9128 2948 9128 2953 9143
2955 9141 2952 9155 2955 9152 2962 9155
2963 9165 2975 9160 2974 9163 3008 9158
3010 9139 3006 9137 3004 9123 2998 9126
2986 9120 2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1340Z 261DEG 43KT 2996 9132 2958 9139
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RACKLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 7:17 AM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 14, 7:17 AM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
717 AM CDT Sat Apr 14 2018
.UPDATE...
A new TOR Watch for south central Louisiana including portions of
the coastal waters... zones have been updated to reflect this
changed.
&&
.PREV DISCUSSION... /issued 540 AM CDT Sat Apr 14 2018/
DISCUSSION...
A cold front is pushing through southwest Louisiana this morning.
The line has been strengthening down along the coast where the
best capes and helicity are located. Winds remain strong ahead of
the front with tides running about a foot above MLLW. Rains are
running about one to two inches with some higher totals over se
Texas lakes region. The whole system will slowly march eastward
through the morning hours.
Storms to slowly end across southeast Texas today as the front
pushes east. Storms ending across south central Louisiana towards
sunset this evening. Temperatures are falling by about 10 to 15
degrees behind the front. Drier and cooler air tonight as clouds
will slowly dissipate and morning lows dropping into the 40s. The
week ahead looks to be dry and on the cooler side with rains
returning late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 68 42 64 39 / 60 10 0 0
LCH 69 46 66 44 / 60 10 0 0
LFT 72 45 63 41 / 90 20 0 0
BPT 68 43 66 44 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for LAZ052>055-073-074.
TX...Wind Advisory from 10 AM this morning to 7 PM CDT this evening
for TXZ215.
GM...Small Craft Advisory until 1 AM CDT Sunday for GMZ430-432-435-
450-452-455-470-472-475.
&&
PUBLIC...19Hazardous weather outlook, Apr 14, 5:05 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 505 AM CDT Sat Apr 14 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 151015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 505 AM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A strong cold front is moving through the region this morning. This latest system is producing numerous showers and scattered thunderstorms. A few thunderstorms are expected to be strong. Winds will swing around to the northwest later today with rains tapering off. .DAYS TWO THROUGH SEVEN...Sunday through Friday Drier and cooler air will move into the region... this weather pattern will continue through most of the coming week. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-151015- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 505 AM CDT Sat Apr 14 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and scattered thunderstorms across the coastal waters this morning tapering off behind the wind shift. Winds to remain brisk into Sunday before relaxing. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds will settle on Sunday becoming southerly on Monday. Expect winds to pick up late in the week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Apr 14, 7:19 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG LAKE CHARLES 30.21N 93.20W
04/14/2018 CALCASIEU LA PUBLIC
2 LARGE TREES DOWN ON PENN STREET.
&&
DJONESLocal storm report, Apr 14, 7:38 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
738 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG CARENCRO 30.31N 92.04W
04/14/2018 LAFAYETTE LA EMERGENCY MNGR
LAFAYETTE 911 REPORTED THAT A CITIZEN CALLED REPORTING
WIND DAMAGE AT HOME. ROOF WAS LIFTED OFF. HOME AS ON
OTTOVILLE RD IN CARENCRO,LA. OFF OF LA 1252
&&
RMEGNIALocal storm report, Apr 14, 8:34 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
834 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 5 NE LAKE CHARLES 30.26N 93.14W
04/14/2018 CALCASIEU LA PUBLIC
PUBLIC REPORTED BROKEN POWER POLES AND A RIPPED OFF BARN
ROOF.
&&
RMEGNIALocal storm report, Apr 14, 8:36 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
836 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG LAKE CHARLES 30.21N 93.20W
04/14/2018 CALCASIEU LA BROADCAST MEDIA
BROADCAST MEDIA POSTED SOCIAL MEDIA PICTURES OF WIND
DAMAGE TO SMALL TREE AND A TRAMPOLINE ON BROOKS ST. IN
LAKE CHARLES.
&&
RMEGNIALocal storm report, Apr 14, 8:39 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG BEAUMONT 30.09N 94.14W
04/14/2018 JEFFERSON TX BROADCAST MEDIA
REPORT OF CARS FLIPPED, TREES SNAPPED, AND ROOF OF LAMAR
UNIVESITY POLICE DEPARTMENT PEELED OFF.
&&
RMEGNIALocal storm report, Apr 14, 8:41 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
841 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 2 SW ORANGE 30.08N 93.78W
04/14/2018 ORANGE TX PUBLIC
PUBLIC REPORTED LARGE TREES TWISTED AND BROKEN.
&&
RMEGNIAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:19 AM CDT | Wind Advisory | LCH | Cameron, Saint Martin | 12 hr |
| Apr 14, 4:26 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 49 min |
| Apr 14, 4:46 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 59 min |
| Apr 14, 4:49 AM CDT | Special Marine Warning | LCH | 56 min | |
| Apr 14, 4:59 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 46 min |
| Apr 14, 5:57 AM CDT | Special Weather Statement | LCH | Acadia, Evangeline, Saint Landry | 63 min |
| Apr 14, 6:09 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Saint Landry | 51 min |
| Apr 14, 6:42 AM CDT | Tornado Warning | LCH | Lafayette, Saint Martin, Vermilion | 33 min |
| Apr 14, 6:49 AM CDT | Tornado Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 26 min |
| Apr 14, 7:05 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary, Vermilion | 55 min |
| Apr 14, 7:11 AM CDT | Special Marine Warning | LCH | 64 min | |
| Apr 14, 7:22 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 53 min |
| Apr 14, 7:51 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 54 min |
| Apr 14, 9:17 AM CDT | Tornado Warning | LCH | Saint Martin | 13 min |
| Apr 14, 9:20 AM CDT | Special Marine Warning | LCH | 25 min | |
| Apr 14, 9:53 AM CDT | Special Weather Statement | LCH | St. Mary | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.